MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP433H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one winding former with a needle and suture outside the foil packet.Product code vcp433h.During examination, a short insertion length was observed at the suture end, and no remnant was found within the needle barrel hole.Visual inspection determined that the needle and suture were detached due to the suture insertion did not meet the specified acceptance criteria.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: received information as following from sales rep via phone today.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.During removal from package.
 
Event or Problem Description
It was reported that a patient underwent a skin pigment removal surgery on (b)(6) 2026 and suture was used.It was reported that the problem of pulling off suture needle happened in surgery.Changed another one to complete the surgery.There is no report on patient's injury.Visual inspection revealed that one winding former with a needle and suture outside the foil packet.Product code vcp433h.During examination, a short insertion length was observed at the suture end, and no remnant was found within the needle barrel hole.Upon visual inspection of the returned sample, it was determined that the needle and suture were detached due to the suture insertion did not meet the specified acceptance criteria.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25153468
Report Number2210968-2026-05190
Device Sequence Number21521919
Product Code GAM
UDI-Device Identifier10705031053199
UDI-Public(01)10705031053199(17)261231(10)SAMJEZ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP433H
Device Lot NumberSAMJEZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown